MAUDE Adverse Event Report: CHASKA DISCRETE MFG IO ACCESS TESTOSTERONE REAGENT; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE

CHASKA DISCRETE MFG IO ACCESS TESTOSTERONE REAGENT; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Model Number 33560
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The access testosterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.The customer performed quality control (qc), system check and precision testing post-event and all results were within instrument and assay specifications.A beckman coulter (bci) field service engineer (fse) was not dispatched to the customer's laboratory as no hardware or system issues were in question.In conclusion, the cause of the elevated access testosterone result could not be determine with the information supplied.A definitive cause is unknown and unknowable at this time.
 
Event or Problem Description
The customer contacted beckman coulter (bci) on (b)(6) 2019 to report obtaining an elevated testosterone (access testosterone) result for one (1) patient on the laboratory's access 2 immunoassay analyzer, serial number (b)(4).The patient's sample was collected on (b)(6) 2019 and tested on (b)(6) 2019.The initial access testosterone result was significantly elevated.The same sample was reanalyzed on the same access 2 immunoassay analyzer and a lower result was obtained.The customer noted that on (b)(6) 2019 the patient was redrawn and tested again on the access testosterone assay which subsequently produced a result that matched the lower of the two (2) results obtained from the original sample.The customer stated that there was a change to patient treatment/management as this particular patient's hormone replacement therapy was cancelled due to the initial, elevated access testosterone result obtained.There was no report of an injury or death attributable to this event.System performance indicators such as quality controls (qc), calibrations, precision testing and system checks were passing within instrument and assay specifications after the event.There was no report of hardware issues or issues with other assays at the time of the event.The patient's sample was collected in a serum tube with a gel separator.Centrifugation information such as centrifugation time and speed were not supplied.There were no reports of pre-analytical issues with the sample or issues with sample handling in conjunction with this event.

Brand Name
ACCESS TESTOSTERONE REAGENT
Common Device Name
RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Manufacturer (Section D)
CHASKA DISCRETE MFG IO
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9453132
Report Number2122870-2019-01146
Device Sequence Number16913499
Product Code CDZ
UDI-Device Identifier15099590231347
UDI-Public(01)15099590231347(17)200630(11)190701(10)920997
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K001935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number33560
Device Catalogue Number33560
Device Lot Number920997
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;